Alert archive / California / Wind Advisories in 2024

Wind Advisory 19, NWS San Diego, CA

April 8, 2024Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Apr 8, 2024, 2:29 AM PDT for Riverside County, San Bernardino County, California. It took effect at Apr 8, 2024, 8:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2024, 2:29 AM PDT (09:29 UTC)
In effect from
Apr 8, 2024, 8:00 AM PDT
Expired
Apr 8, 2024, 5:00 PM PDT
In force
9 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 9.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2024-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2024-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS76 KSGX 080929
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
229 AM PDT Mon Apr 8 2024

CAZ048-082100-
/O.NEW.KSGX.WI.Y.0019.240408T1500Z-240409T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
229 AM PDT Mon Apr 8 2024

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts 35 to 40 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...From 8 AM this morning to 5 PM PDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Adams
2 follow-up statements
814 
WWUS76 KSGX 082030
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
130 PM PDT Mon Apr 8 2024

CAZ048-090000-
/O.CON.KSGX.WI.Y.0019.000000T0000Z-240409T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
130 PM PDT Mon Apr 8 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM THIS AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts 35 to 40 mph 
  expected.

* WHERE...The Inland Empire.

* WHEN...Through 5 PM this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Moede
051 
WWUS76 KSGX 090022
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
522 PM PDT Mon Apr 8 2024

CAZ048-090130-
/O.EXP.KSGX.WI.Y.0019.000000T0000Z-240409T0000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
522 PM PDT Mon Apr 8 2024

...WIND ADVISORY HAS EXPIRED...

Winds are weakening this afternoon across the Inland Empire and
the Wind Advisory was allowed to expire at 5 PM. Locally breezy
conditions will redevelop Tuesday morning, mainly for areas below
the Cajon Pass.

$$

SS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:40 PM PDT, 4 hours 49 minutes earlier.

Area forecast discussion, Apr 7, 9:40 PM PDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
940 PM PDT Sun Apr 7 2024

.SYNOPSIS...
A trough deepening over the Great Basin will move south into
Arizona tonight. This pattern will bring gusty north to northeast
winds to the mountains, deserts and the Inland Empire Monday. High
pressure then builds in for the middle of the week for warm, dry
weather Tuesday through Thursday. A West Coast trough will bring
cooler weather and increasing potential for precipitation Friday
and Saturday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Evening update...
Patchy low clouds have begun to develop across the San Diego
County coastal areas and valleys this evening, and a band of high
clouds is moving eastward across the region. Low clouds will
continue to develop across portions of the coasts and valleys
tonight as the marine layer deepens.

Evening water vapor satellite shows a vort max digging south-
southeast through northern Kern and San Bernardino Counties. As
the upper level low and trough continue to dig southeast into AZ,
gusty north winds will develop across parts of So Cal. These winds
will be strongest across San Bernardino and Riverside Counties
and into the San Diego County deserts where gusts of 30-40 mph are
likely. Winds will remain westerly across much of Orange and San
Diego Counties into the afternoon. The offshore winds will help
quickly clear out any low clouds in the Inland Empire Monday
morning, with slightly slower clearing in San Diego County.
Scattered low clouds may still be around in parts of the San Diego
County valleys and coasts by late morning, making eclipse viewing
a tad hit or miss.

Winds weaken in most areas Monday evening, but a second round of
offshore flow is on tap for Tuesday morning, this time more
confined to the usual passes and canyons. Pressure gradients are
forecast to be stronger on Tuesday, and though we lose some of the
upper support, peak wind gusts should be a bit higher - perhaps up
to 50 mph or so in the wind prone areas.

.Previous Discussion...
On Tuesday and Wednesday a 500 mb ridge over the Southwest will
bring warmer days with highs in the 70s in the coastal zones, the
80s in the valleys and high deserts, and the 90s in the lower
deserts. Mountain highs will be in the 60s and 70s.

Late in the week a trough over the eastern Pacific will bring 5 to
10 degrees of cooling Friday, followed by further cooling Saturday
along with gust west winds. Some long range models are projecting
rain next weekend, but the model spread is still too large to add to
the forecast with confidence at this time.

&&

.AVIATION...
080430Z...Areas of low clouds will occur mainly in San Diego County
from the coastal slopes west to the coast through 16Z Mon. Bases
will be 2000-4000 ft MSL with tops to 4500 ft MSL and local terrain
obscurations on the coastal slopes. Most VIS will remain
unrestricted except where terrain obscurations occur. Otherwise,
mostly clear skies will prevail through Mon evening.

West winds with gusts 25-35 kt will occur through 12z Mon over/east
of mtns, highest in Riverside and San Diego Counties with local MOD
UDDFS and LLWS. North winds will develop after 12Z Monday with local
gusts 25-40 kt across the deserts, coastal slopes and Inland Empire,
continuing Mon evening with areas of MOD UDDFS.

&&

.MARINE...
Northwest winds of 15 to 20 knots with gusts to 25 knots will occur
through tonight across the outer coastal waters (30-60 NM from the
coast). These winds will diminish somewhat Monday morning before
restrengthening once again Monday afternoon and night across both
the outer and inner waters with gusts 25-30 knots. Small Craft
Advisories are in effect through 3 AM tonight for the outer coastal
waters and Monday afternoon/evening for all coastal waters.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...Small Craft Advisory from 2 PM Monday to 1 AM PDT Tuesday for
     Coastal Waters from San Mateo Point to the Mexican Border
     and out to 30 nm-Waters from San Mateo Point to the Mexican
     Border Extending 30 to 60 nm out including San Clemente
     Island.

     Small Craft Advisory until 3 AM PDT Monday for Waters from San
     Mateo Point to the Mexican Border Extending 30 to 60 nm out
     including San Clemente Island.

&&

PUBLIC...SS/Moede
AVIATION/MARINE...Maxwell

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.